Alert archive / Illinois / Wind Advisories in 2006
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at May 11, 2006, 4:12 AM CDT for 16 counties in Illinois; 5 counties in Indiana. It took effect at May 11, 2006, 11:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2006, 4:12 AM CDT (09:12 UTC)
- In effect from
- May 11, 2006, 11:00 AM CDT
- Expired
- May 11, 2006, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 110912 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 412 AM CDT THU MAY 11 2006 ...STRONG WEST TO NORTHWEST WINDS DEVELOPING TODAY... .LOW PRESSURE WILL CONTINUE TO STRENGTHEN RAPIDLY ACROSS SOUTHERN LOWER MICHIGAN TODAY. NORTHWEST WINDS WILL STRENGTHEN ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS MORNING IN RESPONSE TO THIS DEEPENING LOW PRESSURE SYSTEM...AND THEN BEGIN TO SHIFT TO THE WEST TOWARD MIDDAY. THIS LOW PRESSURE AREA WILL MOVE BACK TO THE NORTHWEST REACHING SOUTHERN LAKE MICHIGAN BY THIS EVENING. THIS WILL ALLOW FOR A CONTINUATION OF THE STRONG WINDS THIS EVENING...BEFORE WIND SPEEDS BEGIN TO DECREASE TOWARD MIDNIGHT. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 111630- /O.NEW.KLOT.WI.Y.0004.060511T1600Z-060512T0500Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 412 AM CDT THU MAY 11 2006 /512 AM EDT THU MAY 11 2006/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /NOON EDT/ THIS MORNING TO MIDNIGHT CDT /1 AM EDT/ TONIGHT... NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING...AND WILL SHIFT TO THE WEST TOWARD MIDDAY. WIND GUSTS UP TO 45 MPH ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. WINDS WILL BEGIN TO SUBSIDE BACK INTO THE 15 TO 30 MPH RANGE TOWARD MIDNIGHT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KLOT 111732 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1232 PM CDT THU MAY 11 2006 ...STRONG WEST TO NORTHWEST WINDS DEVELOPING TODAY... .DEEP LOW PRESSURE WILL REMAIN IN WEST CENTRAL LOWER MICHIGAN THIS AFTERNOON AND EVENING...DRIVING STRONG WEST TO NORTHWEST WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112200- /O.CON.KLOT.WI.Y.0004.000000T0000Z-060512T0500Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 1232 PM CDT THU MAY 11 2006 /132 PM EDT THU MAY 11 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /1 AM EDT/ TONIGHT... WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON AND INTO THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE OCCURRING OR EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLOT 111916 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 216 PM CDT THU MAY 11 2006 ...STRONG WEST TO NORTHWEST WINDS THIS AFTERNOON... .DEEP LOW PRESSURE WILL MOVE WEST INTO CENTRAL LAKE MICHIGAN BY FRIDAY MORNING. THE STRONG WEST TO NORTHWEST WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL DIMINISH BY THIS EVENING. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 112100- /O.EXT.KLOT.WI.Y.0004.000000T0000Z-060511T2100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO... MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY... VALPARAISO...MOROCCO...RENSSELAER...FOWLER 216 PM CDT THU MAY 11 2006 /316 PM EDT THU MAY 11 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT /5 PM EDT/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT /5 PM EDT/ THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE OCCURRING OR EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at May 11, 3:30 AM CDT, 42 minutes earlier.
Area forecast discussion, May 11, 3:30 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 330 AM CDT THU MAY 11 2006 .DISCUSSION FOR MORNING ZONES/GRIDS... 330 AM CDT A PERIOD OF UNSETTLED WEATHER IS IN STORE FOR THE AREA THROUGH THE WEEKEND...WITH MAIN CHALLENGES IN THIS FORECAST CENTERING ON WINDS TODAY ALONG WITH PRECIP POTENTIAL THROUGH THE WEEKEND. ACARS DATA INDICATING 110-120KT JET STREAK 30K FT ACROSS ARKANSAS INTO NORTHERN KENTUCKY WHICH IS AIDING IN INTENSE CYCLOGENESIS ACROSS THE SOUTHERN GREAT LAKES REGION THIS MORNING. SFC LOW AT 07Z IS CENTERED ACROSS NORTHWEST OHIO WITH MAXIMUM SURFACE PRESSURE FALLS LOCATED ACROSS SOUTH CENTRAL LOWER MICHIGAN...AND STRENGTHENING OVER THE PAST SEVERAL HOURS. THE GFS IS INDICATING SOME IMPRESSIVE 18-HOUR 160 METER HEIGHT FALLS AT 500 HPA WITH THE DEVELOPING UPPER LOW FROM THE GFS BETWEEN 06Z AND 00Z THIS EVENING. SOME DECREASE IN RAIN COVERAGE WAS NOTED EARLIER THIS MORNING...BUT WITH SHORT WAVES BEGINNING TO ROTATE AROUND UPPER TROUGH...RAIN WILL INCREASE IN COVERAGE AGAIN ACROSS THE FORECAST AREA THROUGH THE MORNING. PRONOUNCED SFC THERMAL BOUNDARY FROM EAST CENTRAL WISCONSIN INTO SOUTHERN MINNESOTA WILL WORK SOUTHWARD ACROSS NORTHERN ILLINOIS THROUGH THE MORNING...WHICH SHOULD RESULT IN A STEADY-DECREASING TEMPERATURE TREND ACROSS MANY LOCATIONS THIS AFTERNOON. THE COMBINATION OF THE DEEPENING LOW TO THE EAST AND INCREASED MIXING WITH THIS FRONTAL PASSAGE WILL LEAD TO SOME VERY WINDY CONDITIONS TODAY. NAM BUFFER SOUNDINGS INDICATING GUST POTENTIAL UP TO AROUND 40 KNOTS THIS AFTERNOON WITH MIXING TO 900 HPA. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST AREA BEGINNING AT 16Z THIS MORNING RUNNING THROUGH 05Z TONIGHT. AT THIS TIME IT APPEARS THAT THE STRONGEST WINDS MAY OCCUR ACROSS THE NORTHWEST PORTIONS OF THE FORECAST AREA WHERE ISOLLOBARIC CONTRIBUTION FROM PRESSURE FALLS TO THE EAST MAY PLAY A ROLE. NAM/GFS HAVE COME INTO MUCH BETTER AGREEMENT REGARDING THE EVOLUTION OF THE UPPER LOW AND LOW LEVEL MASS FIELDS THROUGH THE WEEKEND. THE SFC LOW WILL BEGIN TO FILL THIS EVENING ACROSS SOUTHERN LAKE MICHIGAN WHICH SHOULD AID IN TAKING WINDS BELOW ADVISORY CRITERIA BY MID TO LATE EVENING. WELL MIXED LOW LEVELS OVERNIGHT WILL KEEP LOWS GENERALLY IN THE UPPER 30S TO LOWER 40S. A GOOD CHANCE OF RAIN SHOWERS WILL CONTINUE INTO FRIDAY AS UPPER RETROGRADES BACK TO THE WEST AS THE AFOREMENTIONED JET STREAK ACROSS THE MID MS VALLEY CONTINUES TO ROTATE AROUND THE OCCLUDED SYSTEM. DID TREND TEMPS DOWN A SHADE FOR FRIDAY GIVEN THE GOOD MODEL AGREEMENT OF UPPER LOW STALLING OUT ACROSS THE AREA WITH PLENTY OF CLOUDS/PRECIP AROUND. UPPER LOW WILL BE VERY SLOW TO DEPART THE SOUTHERN GREAT LAKES THROUGH THE WEEKEND AS SERIES OF VORT LOBES ROTATING AROUND THE UPPER LOW WILL CONTINUE TO SLOW ITS PROGRESS. WILL MAINTAIN LIKELY POPS FOR RAIN SHOWERS THROUGH FRIDAY NIGHT...TRANSITIONING TO CHANCE POPS BY SAT/SUN. BETTER CHANCE OF RAIN SHOWERS WILL SHIFT TO SOUTHEASTERN HALF OF CWA BY MONDAY AS UPPER LOW/COLD POOL BEGINS TO SLIDE SOUTHEAST INTO THE OHIO RIVER VALLEY. MAINTAINED IDEA OF PREVIOUS FORECAST IN A SLOW MODERATION IN TEMPERATURES AS COLD POOL DEPARTS FOR THE EARLY PART OF NEXT WEEK. GFS AND ECMWF BOTH SHOWING SOME INDICATIONS OF ANOTHER AMPLIFIED UPPER TROUGH DIGGING INTO THE GREAT LAKES TOWARD MID WEEK WITH THE MAINTENANCE OF THE WEST COAST RIDGE...BUT WILL NOT JUMP ON ANY PRECIP CHANCES AT THIS POINT. NDM && .AVIATION DISCUSSION FOR 06Z TAFS... 1253 AM CDT COMPLEX UPPER CIRCULATION CONTINUES TO DEVELOP OVER UPPER MIDWEST/GRTLKS REGION EARLY THIS MORNING. SEVERAL INDIVIDUAL VORT MAXIMA ROTATING AROUND THIS FEATURE...MOST IMMEDIATELY ONE NOTED IN VAPOR IMAGERY LIFTING ACROSS NW IND AT 0530 UTC. ASSOCIATED AREA OF PCPN FROM SERN IL TO SRN LAKE MICHIGAN...WITH BANDED SHRA/TSRA DVLPG ACROSS NRN IL LAST COUPLE OF HOURS. UPPER LOW TO CONTINUE TO WRAP NORTHWARD ACROSS SRN LK MI/SW LOWER MI THIS MORNING...WITH GFS/NAM IN RELATIVE AGREEMENT IN ROTATING ANOTHER VORT LOBE AROUND CIRCULATION CENTER FROM THE NORTHEAST LATER THIS MORNING. THUS WHILE CURRENT RADAR TRENDS INDICATING STRONGER BANDED PRECIP TO LARGELY AVOID ORD/MDW/DPA NEXT FEW HOURS...AND GENERALLY LGT RW VCNTY RFD...EXPECT PCPN TO INCREASE IN COVERAGE LATER THIS MORNING AS DEEPER LAYER VERTICAL MOTION INCREASES. FCST SOUNDINGS INDICATE BEST POTENTIAL FOR THUNDER EARLY THIS MORNING...BEFORE STEEP MID LEVEL LAPSE RATES EASE. THUS DESPITE SOME CURRENT THUNDERSTORMS ALONG/WEST OF FOX RIVER VALLEY AT THIS TIME...WILL KEEP THUNDER OUT OF TAFS FOR NOW THOUGH WILL INDICATE CB CLOUD BASES AND MONITOR RADAR TRENDS. OUTSIDE OF HEAVIER SHOWERS...LOW LEVELS NOT OVERLY MOIST WITH VFR CIGS. NUMERICAL GUIDANCE DOES NOT SATURATE LOWEST LEVELS UNTIL LATER THIS MORNING...WHEN MODEL TSECTS THEN INDICATE DEEP VERTICAL MOTION IN OMEGA FIELDS AND SATURATION OF ENTIRE COLUMN BY 18Z. THUS WILL HAVE GRADUAL LOWERING OF CIGS THRU MORNING AND WILL MAINTAIN TEMPO FOR MODERATE RA/IFR DURING EARLY AFTN HOURS. SOME INDICATION OF DRY LOW LEVEL ADVECTION ALLOWING SOME IMPROVEMENT OF CIGS TO LOW MVFR THIS EVENING...THOUGH WITH CONTINUED SHRA WILL MAINTAIN AT LEAST A SCT IFR LAYER. WINDS ANOTHER AVIATION CONCERN TODAY AS LOW PRESSURE CONTINUES TO DEEPEN OFF TO THE EAST. FAIRLY GOOD AGREEMENT BETWEEN NAM/GFS FORECAST SOUNDINGS AND MOMENTUM TRANSFER SUGGEST NW WINDS WITH GUST POTENTIAL TO THE MID/UPPER 30 KT RANGE BY MIDDAY AND CONTINUING INTO THE EVENING. DIRECTION TO REMAIN BETWEEN 280-310 DEG. RATZER && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...WIND ADVISORY IN EFFECT FROM 16Z-05Z TODAY. .IN...WIND ADVISORY IN EFFECT FROM 16Z-05Z TODAY. .LM...GALE WARNING IN EFFECT THROUGH 02Z. &&
Hazardous weather outlook, May 10, 4:30 PM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED MAY 10 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-110930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED MAY 10 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE WILL BE THUNDERSTORMS IN NORTHWEST INDIANA...WITH A CHANCE OF THUNDERSTORMS IN FAR NORTHEAST AND EAST CENTRAL ILLINOIS. LOCALLY HEAVY RAIN IS POSSIBLE THIS EVENING EAST OF A DUNNS BRIDGE TO HOOPESTON LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND THURSDAY NIGHT WILL BE WINDY WITH WIND SPEEDS APPROACHING WIND ADVISORY CATEGORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RAINFALL REPORTS ARE ENCOURAGED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-110930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT WED MAY 10 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS WILL PERSIST INTO THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Nearby
Wind Advisories in Illinois, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.